Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 63, NWS Lincoln, IL

March 15, 20266 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 15, 2026, 6:37 PM CDT for 6 counties in Illinois. It was in force for 38 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2026, 6:37 PM CDT (23:37 UTC)
Expired
Mar 15, 2026, 7:15 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Coles County, IL, Cumberland County, IL, Douglas County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 6:37 PM CDTTORNADO3 W Bethany, ILThe tornado developed about 2 miles west of Bethany where it uprooted an old tree. It curved to the northeast and caused tree damage as well as destroying an outbuilding along County Rd 225 E before dissipating near Hwy 121.
Mar 15, 6:42 PM CDTTORNADO3 W Lovington, ILThe tornado touched down about 2 miles west of Lovington along County Rd 700 E and progressed to the northeast eventually ending near Lanton about 3 miles north of Lovington. Along its path, the tornado snapped large branches and uprooted one tree, as well as
Mar 15, 6:44 PM CDTTSTM WND GST 60Sullivan, ILEstimated winds at least 50-60 mph. Video shared via social media.
Mar 15, 6:54 PM CDTTORNADO2 Se Arthur, ILThe tornado touched down about 2 miles southeast of Arthur near N County Rd 100 E producing tree and outbuilding damage and tossing it into the field to the northeast. It produced more tree and outbuilding damage along E County Rd 300 N as it curved east. The
Mar 15, 6:58 PM CDTTSTM WND DMG2 Se Arthur, IL8 inch diameter branches down.
Mar 15, 6:58 PM CDTTSTM WND GST 612 Se Arthur, IL8 inch diameter tree branches down.
Mar 15, 6:59 PM CDTTSTM WND DMG2 Se Arthur, ILRoof blown off barn and tops of trees carried a couple hundred feet. Possible tornado.
Mar 15, 7:03 PM CDTTORNADO4 Ese Garrett, ILThe tornado touched down about 4.5 miles southwest of Tuscola along County Rd 750 N and it progressed east along that road snapping off numerous large pine trees as well as damaging an outbuilding before it dissipated shortly after crossing N County Rd 800 E.
Mar 15, 7:05 PM CDTTSTM WND GST 51Coles County Airport, ILASOS station KMTO Coles Co. Mem AP.
Mar 15, 7:06 PM CDTTORNADO2 Wsw Tuscola, ILCorrects previous tornado report from 2 WSW Tuscola, adjusting the time back one hour. The tornado touched down about 2 miles southwest of Tuscola where it snapped off several large trees along N County Rd 800 E. It moved northeast into Tuscola where it caused

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 3:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

271 
WUUS53 KILX 152337
SVRILX
ILC029-035-041-139-147-173-160015-
/O.NEW.KILX.SV.W.0063.260315T2337Z-260316T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
637 PM CDT Sun Mar 15 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Western Coles County in east central Illinois...
  Moultrie County in central Illinois...
  Eastern Shelby County in central Illinois...
  Southern Piatt County in central Illinois...
  Cumberland County in east central Illinois...
  Western Douglas County in east central Illinois...

* Until 715 PM CDT.

* At 637 PM CDT, severe thunderstorms were located along a line
  extending from Cerro Gordo to near St. Elmo, moving east at 55 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Shelbyville, Sullivan, Bethany, Lovington, Findlay, and Hammond 
  around 640 PM CDT.
  Windsor, Stewardson, and Allenville around 645 PM CDT.
  Arthur and Atwood around 650 PM CDT.
  Mattoon, Neoga, and Cooks Mill around 655 PM CDT.

Other locations in the path of these severe thunderstorms include
Tuscola, Arcola, Humboldt, Lerna, Charleston, Toledo, Jewett and
Janesville.

This includes the following highways...
 Interstate 57 between mile markers 169 and 217.
 Interstate 70 between mile markers 105 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for south
central, central, southeastern and east central Illinois.

&&

LAT...LON 3917 8819 3917 8847 3922 8847 3922 8887
      3966 8885 3966 8881 3974 8881 3974 8876
      3983 8874 3989 8846 3988 8845 3988 8821
TIME...MOT...LOC 2337Z 256DEG 49KT 3989 8870 3907 8884 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Copple
1 follow-up statement
299 
WWUS53 KILX 160005 RRA
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
705 PM CDT Sun Mar 15 2026

ILC139-160014-
/O.CAN.KILX.SV.W.0063.000000T0000Z-260316T0015Z/
Moultrie-
705 PM CDT Sun Mar 15 2026

...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south
central, central, southeastern and east central Illinois.

&&

LAT...LON 3917 8819 3917 8847 3922 8847 3922 8866
      3946 8845 3968 8842 3987 8849 3989 8846
      3988 8845 3988 8821
TIME...MOT...LOC 0004Z 262DEG 25KT 3994 8839 3912 8853 

$$

ILC029-035-041-147-173-160015-
/O.CON.KILX.SV.W.0063.000000T0000Z-260316T0015Z/
Coles-Shelby-Piatt-Cumberland-Douglas-
705 PM CDT Sun Mar 15 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN COLES...SOUTHEASTERN SHELBY...SOUTHEASTERN PIATT...
CUMBERLAND AND WESTERN DOUGLAS COUNTIES...

At 704 PM CDT, severe thunderstorms were located along a line
extending from near Sadorus to Effingham, moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Mattoon, Tuscola, Arcola, Neoga, Humboldt, and Cooks Mill around 
  710 PM CDT.
  Lerna around 715 PM CDT.
  Charleston, Toledo, Jewett, and Janesville around 725 PM CDT.

Other locations impacted by these severe thunderstorms include
Chesterville, Trowbridge, Etna, Woodbury, Coles County Airport,
Garrett, Trilla, Loxa, Sigel, and Bourbon.

This includes the following highways...
 Interstate 57 between mile markers 169 and 217.
 Interstate 70 between mile markers 105 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south
central, central, southeastern and east central Illinois.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3917 8819 3917 8847 3922 8847 3922 8866
      3946 8845 3968 8842 3987 8849 3989 8846
      3988 8845 3988 8821
TIME...MOT...LOC 0004Z 262DEG 25KT 3994 8839 3912 8853 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:42 PM CDT, 5 hours 55 minutes earlier. Its key messages:

  • A line of severe thunderstorms capable of damaging winds (60-75+ mph gusts), embedded tornadoes, and small hail will move through Central and Southeastern IL from 3pm-9pm this evening.
  • A transition from rain to snow late this evening behind a strong cold front, accompanied by wind gusts as high as 45-55 mph at times and rapidly falling temperatures. A Blizzard Warning is posted for Knox and Stark Counties and a Winter Weather Advisory for Schuyler to Marshall County from 10 pm tonight until 1 pm Monday.
  • Subfreezing high temperatures on Monday and Tuesday, with minimum wind chills of zero to 5 below over the IL river valley Monday morning and -10 to near 0 Tuesday morning.
Area forecast discussion, Mar 15, 12:42 PM CDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1242 PM CDT Sun Mar 15 2026

.KEY MESSAGES...

- A line of severe thunderstorms capable of damaging winds (60-75+
  mph gusts), embedded tornadoes, and small hail will move through
  Central and Southeastern IL from 3pm-9pm this evening.

- A transition from rain to snow late this evening behind a strong
  cold front, accompanied by wind gusts as high as 45-55 mph at
  times and rapidly falling temperatures. A Blizzard Warning is
  posted for Knox and Stark Counties and a Winter Weather Advisory
  for Schuyler to Marshall County from 10 pm tonight until 1 pm
  Monday.

- Subfreezing high temperatures on Monday and Tuesday, with
  minimum wind chills of zero to 5 below over the IL river valley
  Monday morning and -10 to near 0 Tuesday morning.

&&

.DISCUSSION...
Issued at 1242 PM CDT Sun Mar 15 2026

The very strong low pressure system is making its way across the
U.S. today. We will see every type of weather in the next 24 hours.
Here is a quick overview before digging into each aspect of the
forecast for the next 24-30 hours. Ahead of the system, very strong
gradient winds, with gusts upwards of 55 mph, are expected. Then,
behind the system, wind gusts of 35-45 mph are expected through
Monday. A strong cold front will bring a line of thunderstorms
through central and southeastern IL this afternoon into evening with
the potential for 75+ mph wind gusts, embedded tornadoes, and small
hail. Behind the front, rain will change over to snow. A blizzard is
expected north of the Illinois River Valley overnight into late
tomorrow morning. Then brutal wind chills will move in for Monday
morning and Tuesday morning.

Highs today will be quite warm in the upper 60s to near 70. Behind
the cold front, the temperatures will plummet. Lows tonight are in
the teens to low 20s but the wind chills will be -5 to 10 degrees
across the forecast area by the morning hours. Tuesday morning will
be the coldest morning with wind chills widely near or below zero (-
10 to 0 degrees). However, the good news is that this doesn't stick
around as we rebound into the upper 60s to low 70s by late week.
Yippee!!

First up is the very strong gradient winds. We have a Wind Advisory
out for the entire forecast area and it is in effect through 12z
tomorrow morning. South winds 25 to 35 mph with gusts up to 45 to 55
mph expected today. The winds will shift out of the west to
northwest tonight behind the cold front. Gusty winds will blow
around unsecured objects. Tree limbs could be blown down and a few
power outages may result. The concern with power outages today,
whether it is from the gradient winds or the line of storms later
today, is the very cold wind chills in the morning and Tuesday
morning. Having a back up way to stay warm is very important to
think about today with this system.

Next is the line of thunderstorms this afternoon. SPC has central IL
outlooked for a slight risk (level 2 of 5) for severe weather east
of a Quincy to Kewanee line and an enhanced risk (level 3 of 5) for
areas southeast of a Danville to Vandalia line. There was some
strong to severe storms already this morning with hail and some
stronger wind gusts, but that was only the appetizer. There is a
line of thunderstorms (QLCS) expected to move through between 3pm
and 9pm. These have the potential for embedded thunderstorms,
damaging winds with gusts of 75+ mph, and some small hail. This QLCS
will travel east across central and southeastern IL at 50 mph.

Behind the line of storms, our focus shifts to the wintry side of
the system. Rain will begin to transition to snow as temperatures
plummet on the cold side of the system. Snow amounts to the west of
I-55 will see 1-5 inches, with the highest amounts north of the
Illinois River. Snow amounts east of I-55 are up to an inch (closest
to I-55) to just a dusting as you approach I-70. South of I-70 may
be able to avoid getting in the snow game, with only a trace to a
tenth being forecast as of now. It will be difficult to measure as
the wind will be blowing the snow as it falls. Even if a decent
amount of snow falls to the ground, some bare spots on the ground
are possible as the snow gets moved by the wind. With the very
strong winds, gusting to 35-45 mph as the deformation zone passes
over, blizzard conditions are expected, especially west of the
Illinois River Valley this evening into late tomorrow morning.
Travel will be difficult and the morning commute will be affected.

Beyond Tuesday morning, a quick clipper system will move through
Tuesday night into Wednesday morning, bringing another quick dose of
snow to the northern part of the forecast area. Then the forecast
gets dry through next weekend.

Copple

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 645 AM CDT Sun Mar 15 2026

All sites will start as VFR with mid level cigs around 12-15kft.
HiRes models show a narrow line of sub severe showers and
scattered storms moving across all sites in the morning. Cigs
could drop to MVFR around 2.5kft with these storms and have a 2hr
PROB30 group at PIA and BMI. Only VCSH for SPI, DEC, and CMI with
no MVFR cigs for now. All sites will have MVFR cigs for late
morning and afternoon, but when main line of storms develops and
moves through each site, have a 3hr TEMPO group at each site with
very high winds, vis around 1sm and cigs below 1kft. After storms,
rain/snow mix is possible at all sites, but have no reduction in
vis and lower MVFR cigs. Later in the evening, light snow will
occur at PIA, and with high winds, will have BLSN as well. SPI,
DEC, CMI, and BMI will just see BLSN, but have included a prob30
group for light snow. Winds will continue to increase in speed
out of the southeast, then become southerly for most of the day,
then westerly after the front/storms moves through. Gusts will be
very high just ahead of the afternoon storms and behind in the
evening.

Auten

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM CDT Monday for ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

Blizzard Warning from 10 PM this evening to 1 PM CDT Monday for
ILZ027-028.

Winter Weather Advisory from 10 PM this evening to 1 PM CDT
Monday for ILZ029-030-036-040.

&&
Hazardous weather outlook, Mar 15, 1:35 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
135 PM CDT Sun Mar 15 2026

ILZ027>030-036-040-161845-
Knox-Stark-Peoria-Marshall-Fulton-Schuyler-
135 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

A narrow line of strong to potentially severe thunderstorms is
expected to develop and move quickly eastward ahead of a cold front
from 2-4pm. Damaging wind gusts in excess of 60 mph will be the
primary risk. While the risk is lower, localized hail up to 1 inch in
diameter could also occur.

Strong southerly winds will gust 40 to 50 mph ahead of the cold
front later this morning and into Monday morning. Higher gusts over
50 mph are possible tonight into early Monday morning.

Rain will turn to snow this evening and will continue off and on
through Monday morning. Between 2 and 4 inches of snow are expected
with blowing and drifting snow overnight into midday Monday. A
blizzard warning and a winter weather advisory is in effect from 10
pm tonight until 1 pm Monday as visibilities could be restricted to a
quarter mile or less with the snow and strong winds causing white
out conditions at times.

Wind chills are forecast to lower to between zero and 5 below late
tonight into Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Blowing and drifting snow along with reduced visibilities to a
quarter mile or less will cause near white out conditions into
midday Monday, and severely impact travel for the Monday morning
commute.

Bitter cold wind chills of 5 to 10 below are expected during Monday
night into mid Tuesday morning. Some light snow accumulations up to
around 1 inch are likely Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 1 to 4 pm today.

Expected storm motion is toward the east around 50 mph.

ILZ031-037-038-041>045-047>054-161845-
Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-
135 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

There is a slight risk (level 2 of 5) for severe storms today. A
narrow line of severe thunderstorms is expected to develop and
quickly move eastward ahead of a cold front from 3pm to 6pm. Damaging
wind gusts (wind gusts of 75+ mph possible) will be the primary
risk. However, a couple strong tornadoes cannot be ruled out.

Strong southerly winds will gust 40 to 50 mph ahead of the cold
front from late this morning and afternoon, then switch west to
northwest during tonight with gusts over 40 mph overnight into
Monday morning. Rain will change to snow during overnight with
patchy blowing snow possible late tonight especially north of I-70.

Wind chills will drop to near zero overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Snow showers will likely continue Monday, with up to 1 inch of snow
with local amounts up to 2 inches north of I-70 is forecast with
patchy blowing snow into early to mid afternoon on Monday. This
could create travel hazards for the Monday morning commute,
mainly north of I-70.

Wind chills are forecast to fall to around zero overnight Monday
night into mid Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from 2 to 6 pm today.

Expected storm motion is toward the east around 50 mph.

ILZ046-055>057-061>063-066>068-071>073-161845-
Vermilion-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
135 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...This afternoon and tonight.

There is a enhanced risk (level 3 of 5) for severe storms today. A
narrow line of severe thunderstorms is expected to develop and
quickly move eastward ahead of a cold front late this afternoon into
early this evening. Damaging
wind gusts (wind gusts of 75+ mph possible) will be the primary
risk. However, a couple strong tornadoes cannot
be ruled out.

Strong southerly winds will gust 40 to 50 mph ahead of the cold
front from late this morning and afternoon, then switch west to
northwest during tonight with gusts over 40 mph overnight into
Monday morning.

Rain will change to snow during overnight with patchy blowing snow
possible late tonight especially north of I-70.

Wind chills will drop down into the single digits tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Snow showers will likely continue Monday, with up to 1 inch of snow
with local amounts up to 2 inches north of I-70 is forecast with
patchy blowing snow into early to mid afternoon on Monday. This
could create travel hazards for the Monday morning commute,
mainly north of I-70.

Wind chills are forecast to fall to around zero overnight Monday
night into mid Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from 5 to 9 pm today.

Expected storm motion is toward the east around 50 mph.

Copple

In the hours before

Local storm report, Mar 15, 4:39 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
439 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Non-Tstm Wnd Gst Willard Airport         40.03N 88.28W
03/15/2026  M55 MPH          Champaign          IL   ASOS

            ASOS station KCMI Willard Arpt.

&&

JRB
Local storm report, Mar 15, 6:07 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
607 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Gst     2 SSE Grandview         39.79N 89.62W
03/15/2026  M55 MPH          Sangamon           IL   Mesonet

            Mesonet station NGC53 Lincoln Land Community
            College.

&&

JRB
Local storm report, Mar 15, 6:16 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
616 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Tstm Wnd Dmg     2 S Chatham             39.64N 89.70W
03/15/2026                   Sangamon           IL   Emergency Mngr

            Powerlines down.

&&

JRB
Local storm report, Mar 15, 6:21 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
621 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Funnel Cloud     1 SW Maroa              40.03N 88.97W
03/15/2026                   Macon              IL   Trained Spotter

&&

JRB
Local storm report, Mar 15, 6:25 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
625 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Gst     1 ENE Rosamond          39.39N 89.14W
03/15/2026  M70 MPH          Christian          IL   Trained Spotter

&&

JRB
Local storm report, Mar 15, 6:33 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
633 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     Tstm Wnd Gst     8 WSW Rosamond          39.35N 89.31W
03/15/2026  M56 MPH          Christian          IL   Mesonet

            SWOP report.

&&

JRB

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:33 AM CDTBlizzard WarningILXKnox, Stark34 hr
Mar 15, 8:02 AM CDTSevere Thunderstorm WarningILXMason, Menard, Sangamon17 min
Mar 15, 8:17 AM CDTSevere Thunderstorm WarningILXCass, Mason, Menard28 min
Mar 15, 8:39 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell13 min
Mar 15, 9:50 AM CDTSpecial Weather StatementILXChristian25 min
Mar 15, 10:39 AM CDTWinter Weather AdvisoryILXCass, Fulton, Knox, Logan, McLean, Marshall and 7 more37 hr
Mar 15, 4:16 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon, Scott44 min
Mar 15, 4:56 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon34 min
Mar 15, 5:03 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon42 min
Mar 15, 5:39 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell51 min
Mar 15, 5:40 PM CDTTornado WarningILXLogan, Sangamon35 min
Mar 15, 5:44 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon46 min
Mar 15, 6:00 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby45 min
Mar 15, 6:00 PM CDTTornado WarningILXDeWitt, Logan, Macon45 min
Mar 15, 6:15 PM CDTTornado WarningILXChristian, Macon, Moultrie, Shelby30 min
Mar 15, 6:21 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt39 min
Mar 15, 6:43 PM CDTTornado WarningILXChampaign, Douglas, Moultrie, Piatt32 min
Mar 15, 6:54 PM CDTTornado WarningILXColes, Douglas, Moultrie36 min
Mar 15, 6:56 PM CDTTornado WarningILXChampaign, DeWitt, McLean, Piatt34 min
Mar 15, 6:58 PM CDTSevere Thunderstorm WarningILXChampaign, McLean, Piatt41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.